Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 2, 1997, 10:18 AM CST for 4 counties in Tennessee. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 10:18 AM CST (16:18 UTC)
- Expired
- Mar 2, 1997, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lincoln County, TN, Marshall County, TN, Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -248 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 021621 FFWBNA TNC003-055-099-101-103-117-119-127-149-181-189-030000- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1018 AM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 6OO PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...BEDFORD COUNTY...GILES COUNTY...LAWRENCE COUNTY ...LEWIS COUNTY...LINCOLN COUNTY...MARSHALL COUNTY...MAURY COUNTY ...MOORE COUNTY...RUTHERFORD COUNTY...WAYNE COUNTY...WILSON COUNTY AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A NEARLY STATIONARY FRONT...EXTENDING SOUTHWEST ACROSS MIDDLE TENNESSEE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ALONG THE FRONT...PRODUCING HEAVY RAIN ACROSS THE AREA. DUE TO THIS ADDITIONAL RAIN FALLING ON SATURATED GROUND...FLOODING WILL OCCUR...ESPECIALLY ON SECONDARY ROADS...AND SMALL STREAMS AND CREEKS. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...AND CREEKS...WHICH CAN BECOME KILLERS DURING FLOODING. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 9:07 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 2, 9:07 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 907 AM CST SUN MAR 2 1997 MAIN FCST PROBLEMS CONT TO BE HVY RAIN EVENT AND TEMPS FOR FA TDA. CURRENT FCST IS BASICALLY ON TRACK AS BLV THAT LARGE AREA OF SHRA/ TSRA ACRS SRN AR/NRN LA/MS WL CONT TO MV NEWD AHD OF H5 VORT MAX UP THE CDFNT INTO FA DURG AFTN AND TNGT. FLASH FLOOD WATCH SHUD CONT FOR FA. ATTM...MAIN SVR CHCS LOOK TO BE S OF MY FA AND RECOMMEND THAT ONLY SRN MID TN COUNTIES KEEP CHC FOR SVR IN FCST. CDFNT SHUD SLOLY SAG SEWD W/TIME AND AS SFC LO AND H5 VORT MAX MV FURTHER NE INTO AL BY 06Z TNGT AND INTO NRN GA BY 12Z MON...BLV THAT PCPN SHUD FINALLY TAPER OFF BY MON AM AS PER MDLS. RECOMMEND THAT WE CHG TEMPS TO INDICATE FALLING TEMPS INTO THE MIDDLE 50S-UPR 50S FOR MST OF FA AND ARND 60 IN SRN ZNS FOR AFTN. TROUTMAN
In the hours before
Local storm report, Mar 2, 8:23 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 AM CST SUN MAR 2 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 2W DOVER TN WIND DAMAGE
03/01/97 STEWART FEW TREES DOWN. REPORTED BY
LOCAL LAW ENFORCEMENT
0915 PM BUMPUS MILLS TN FLOODING
03/01/97 STEWART SEVERAL ROADS CLOSED DUE TO
HIGH FLOOD WATERS. REPORTED BY
LOCAL LAW ENFORCEMENT
0920 PM COUNTYWIDE TN FLOODING
03/01/97 MONTGOMERY SEVERAL ROADS CLOSED DUE TO
HIGH FLOOD WATERS AND SOME
EVACUATIONS OCCURRED IN
TN CLARKSVILLE. REPORTED BY
LOCAL LAW ENFORCEMENT
1010 PM CLARKSVILLE TN WIND DAMAGE
03/01/97 MONTGOMERY FEW TREES DOWN. REPORTED BY
LOCAL LAW ENFORCEMENT
1030 PM SPRINGFIELD TN WIND DAMAGE
03/01/97 ROBERTSON FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
1045 PM COUNTYWIDE TN FLOODING
03/01/97 BENTON WIDESPREAD FLOODING WITH
HIGHWAY 70 CLOSED NEAR CAMDEN
AND SEVERAL BRIDGES CLOSED.
REPORTED BY LOCAL LAW
ENFORCEMENT
1050 PM COUNTYWIDE TN FLOODING
03/01/97 CHEATHAM HIGHWAY 49 THROUGH COUNTY IN
SOME PLACES SIX FEET
UNDERWATER. REPORTED BY LOCAL
LAW ENFORCEMENT
1050 PM COUNTYWIDE TN FLOODING
03/01/97 DICKSON WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
1050 PM COUNTYWIDE TN FLOODING
03/01/97 ROBERTSON WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
1130 PM COUNTYWIDE TN FLOODING
03/01/97 HOUSTON SEVERAL ROADS CLOSED DUE TO
HIGH FLOOD WATERS. REPORTED
BY LOCAL LAW ENFORCEMENT
1130 PM COUNTYWIDE TN FLOODING
03/01/97 HUMPHREYS WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
1130 PM 5N PARSONS TN .75 INCH HAIL
03/01/97 DECATUR REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Mar 2, 8:24 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 AM CST SUN MAR 2 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 2W DOVER TN WIND DAMAGE
03/01/97 STEWART FEW TREES DOWN. REPORTED BY
LOCAL LAW ENFORCEMENT
0915 PM BUMPUS MILLS TN FLOODING
03/01/97 STEWART SEVERAL ROADS CLOSED DUE TO
HIGH FLOOD WATERS. REPORTED BY
LOCAL LAW ENFORCEMENT
0920 PM COUNTYWIDE TN FLOODING
03/01/97 MONTGOMERY SEVERAL ROADS CLOSED DUE TO
HIGH FLOOD WATERS AND SOME
EVACUATIONS OCCURRED IN
TN CLARKSVILLE. REPORTED BY
LOCAL LAW ENFORCEMENT
1010 PM CLARKSVILLE TN WIND DAMAGE
03/01/97 MONTGOMERY FEW TREES DOWN. REPORTED BY
LOCAL LAW ENFORCEMENT
1030 PM SPRINGFIELD TN WIND DAMAGE
03/01/97 ROBERTSON FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
1045 PM COUNTYWIDE TN FLOODING
03/01/97 BENTON WIDESPREAD FLOODING WITH
HIGHWAY 70 CLOSED NEAR CAMDEN
AND SEVERAL BRIDGES CLOSED.
REPORTED BY LOCAL LAW
ENFORCEMENT
1050 PM COUNTYWIDE TN FLOODING
03/01/97 CHEATHAM HIGHWAY 49 THROUGH COUNTY IN
SOME PLACES SIX FEET
UNDERWATER. REPORTED BY LOCAL
LAW ENFORCEMENT
1050 PM COUNTYWIDE TN FLOODING
03/01/97 DICKSON WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
1050 PM COUNTYWIDE TN FLOODING
03/01/97 ROBERTSON WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
1130 PM COUNTYWIDE TN FLOODING
03/01/97 HOUSTON SEVERAL ROADS CLOSED DUE TO
HIGH FLOOD WATERS. REPORTED
BY LOCAL LAW ENFORCEMENT
1130 PM COUNTYWIDE TN FLOODING
03/01/97 HUMPHREYS WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
1130 PM 5N PARSONS TN .75 INCH HAIL
03/01/97 DECATUR REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:49 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 8:53 PM CST | Tornado Warning | OHX | Stewart | 52 min |
| Mar 1, 9:13 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 1, 9:40 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| Mar 1, 9:42 PM CST | Severe Thunderstorm Warning | OHX | Benton | 33 min |
| Mar 1, 9:45 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 45 min |
| Mar 1, 9:54 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Robertson | 51 min |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Sumner | 4 hr |
| Mar 1, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 46 min |
| Mar 1, 10:38 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 67 min |
| Mar 1, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 53 min |
| Mar 1, 11:04 PM CST | Tornado Warning | OHX | Decatur | 41 min |
| Mar 1, 11:13 PM CST | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Mar 1, 11:24 PM CST | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 51 min |
| Mar 1, 11:41 PM CST | Flash Flood Warning | OHX | Stewart | 6 hr |
| Mar 1, 11:47 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 43 min |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Sumner | 6 hr |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Montgomery | 6 hr |
| Mar 2, 12:27 AM CST | Severe Thunderstorm Warning | OHX | Perry | 48 min |
| Mar 2, 12:44 AM CST | Flash Flood Warning | OHX | Davidson, Wilson | 6 hr |
| Mar 2, 2:03 AM CST | Flash Flood Warning | OHX | Decatur | 4 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 6 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 6 hr |
| Mar 2, 3:04 AM CST | Flash Flood Warning | OHX | Benton | 6 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Davidson, Macon, Robertson, Sumner | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Stewart | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Bedford, Moore | 8 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Marshall, Moore | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Davidson, Macon, Sumner | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Hickman, Williamson | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Humphreys, Perry | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.